Fatigue etc!

I have suffered with depression for 27 years since I lost my son. It's been under control for a long time now. Diagnosed with early stage MF last year and I'm getting totally different symptoms. I used to not WANT to do things or go anywhere but now I want to do things but fatigue can stop me in my tracks without any notice. I am sure my Haematologist thinks I'm putting my symptoms on or making too much of them. He thinks I shouldn't be getting symptoms because my bloods are ok. Thank god for this site and all the people who have said the same thing. At least I don't think im losing the plot now. I have itching after a shower, brain fog, anxiety.

And people tell me I look well too!!!!!!!

I have an appointment with Professor Harrison on the 29th May and I'm looking forward to meeting her. I'm more than sure it will be worth the journey.

Janet x

12 Replies

oldestnewest
  • Hi Janet

    First I am sorry about the loss of your son and sending you a virtual hug.

    As for the wanting to do things I am a 'doer ' too but I'm very lucky with my heam who told me there is a difference with being positive and being in denial of the way you feel .

    This was a light bulb moment for me so I do what I can when I can and rest when I can't .

    I hope you have a good and positive visit with Prof Harrison .

  • Thank you Helen x

  • There cannot be any thing worse than losing your child,what ever age, I hope that Proff Harrison is a help to you Skye. We all feel the fatigue etc,I sometimes think I am losing the plot with 'brain fog'...most medical people do not understand how we feel,tho we look so healthy.....this site is so helpful,just being able to identify with other M P N ers.Very best to you and keep strong,I hope to get to London forum,often I feel so isolated,,sure I am the only patient my good Dr and Consultant know of with this complicated disease of ours. So hoping to meet up with similar people,those who mail on here and feel connected ar least !!Learn more too ,in English..I have the added problem of making my brain understand in French the medical terms....it's not like every day stuff. With you in thought,Good Luck with the Proff, Sally

  • I went to the Leeds forum and found it so informative and it was good to meet other MEffers. I hope you get there.

    Janet

  • Hi Janet, so sorry about your son, I can't imagine what you went through but you are obviously a very strong lady and an example to us all!

    I'm Scottish so my brain fog I describe as thick porridge and my limbs are like lumps of lead. That's great you are seeing Professor Harrison, I've heard nothing but good from forum friend when they've seen her. I might be joining the queue one day soon myself!

    All the best, take care Aime xx😺😺

  • Hey Janet... :)

    I feel you.

    I am also early MF, and currently on the highest dose of Ruxolitinib, 25mg bd. I am also taking Valaciclovir 500mg sd, & low dose enteric-coated aspirin daily.

    There is little doubt in my own mind that my fatigue levels improved dramatically since commencing the Jakafi, however, it has not been all smooth sailing either, pardon the well worn cliche...

    In times most recent, I have improved my exercise regime and dietary planning, and in the process have now lost all the previous weight-gains through the journey of both HU and Interferon - 16.5kg and counting... :)

    I still have really bad days of course when I can hardly rise from my bed, as my bone pain seems highly exacerbated in the cold onset of Sydney's winter climate. Recently, I have begun having some eyesight issues, and the bumps & blisters on my cranium just seem to becoming more & more proliferated. Itching everywhere else no longer is a problem... :)

    I have also suffered quite a deal of depression, however, my reasons for being depressed pale in comparison to your own...

    I am sure Dr Harrison will be a light in your MPN journey, and I wish we had someone of her obvious quality here in Oz... I believe that you are most fortunate to access to her. MPNs in Australia, are even more rare than they are normally.

    Visiting my GP, is like being a sheep through the shunting, in my view... :)

    Best wishes Janet

    Steve xo

    (Sydney)

  • Hi Steve you sound to have a very complicated tablet regime. What are /were your bloods like before Ruxilinitib?

    Don't mention GPs I went to one of mine about the fatigue because my Haematologist doesn't think it's connected to MF, when I asked if she thought it could be she said 'well having MS can make you tired at times' when I said it's MF should hadn't a clue what I was talking about. You will have to try and get over here to see her I believe people from all over the world do that.

    Janet x

  • Hi Janet... :)

    Well that would also be a lovely way to a keep building on our family tree. We have some heritage in Sommerset (Wincanton), that I would adore to be able to pursue... Who knows what the future might land in my lap? :)

    My tablet regime is not really so complicated is it?

    My Ruxolitinib, will most likely start to decrease if this current downward trend in my platelets continues...

    ... however, I did not have these bumps & blisters on my cranium prior to the Jakafi, and I am hoping that as the dose decreases, so to the bumps & blisters...?

    I only have one meal a day at the present in the evenings. However, that is just because I seem to feel more comfortable that way. My spleen has decreased of late, and I am not ready to recommence 3 meals a day. Actually, I am enjoying this renaissance in looking after my levels of fitness, although, since my anaemia kicked in, I grow more and more fatigued much faster than prior to this event.

    Some days... it just feels like I just can't get up and go & exercise... but so far... I just keep going anyways...

    Prior to being on Ruxolitinib: first I was on HU, and I simply could not tolerate those effects. Especially, the mental fogginess & burning sensations in my limbs. I felt like I was living in a waking dream/nightmare... However, my platelets were descending all the same... I think when I stopped HU they were still in the 700s.

    The Interferon? That was when I really noticed my itching increase in intensity. I also grew quite depressed during those months, and at one stage just felt like giving up completely... Nontheless, my platelets went to their lowest ever level on Interferon (537).

    By the way, my GP is a lovely English guy, very animated (maybe gay?) and freely admits he knows little or nothing about MPNs, and what I like most about him is that honesty. He tells me that it is only since my visits that he has increased what little knowledge he did have concerning our rather rare conditions (please note the absence of the word – disease), as I really am not fond of that terminology.

    A mutation of blood cells is caused (most likely) to the exposure we all suffer during the course of our lives to toxic chemical compounds, from an inestimable plethora of sources, in my view...

    Hence, it is not as disease, as much as it might be described as a circumstance of the environment within which we all dwell...

    Anyways... have an awesome evening Janet :)

    Steve

  • Hi Janet, I'm so sorry to hear about the very sad loss of your son and your understandable related depression. I extend my deepest sympathy to you.

    It is quite surprising how many people on this site do not have their symptoms taken seriously just because their bloods are 'ok.' You can't all be wrong!

    How reassuring it must be for you that you at least have an appointment with the renowned Professor Claire Harrison. I'm sure this will be a positive experience for you and wish you luck for the 29th.

    Keep us updated

    Mary x

  • Hi Janet, so sorry to hear about the loss of your son, do feel for you. yes i get same impression from mine heam re symptoms , he said bloods ok so... have you had a refferal to see prof harrison ? I too suffer alot with anxiety always have done and some deppression throughout my life at stressful times so i can understand to some extent , are you far from London ? im in kent so about an hour for me .i would like to get second oppinion from them who know more about this mpn .. wish you well and hope things look up for you best wishes Holly

  • Hi Holly Thank you for your kind words.

    I emailed my contact nurse to ask my Haematologist to refer me for a second opinion so it's a one off visit but I really hope that I will be able to see her at least once a year afterwards. I am in Halifax West Yorkshire so a bit of a trip for us. We can get a train straight through to Kings Cross.

    We are stopping for 2 nights so hope to be able to do a bit of sightseeing too.

    Janet x

  • Hi Hun, firstly so sorry to hear of your loss, a terrible thing to happen to any parent and much love to you, being on here has helped a lot for me too and I wanted to share with you something for the itchy skin as I also suffer with that! I bathe in bicarbonate of soda and that really helps ❤️

You may also like...